MAUDE Adverse Event Report: BD KIESTRA LAB AUTOMATION BD KIESTRA¿ INOQULA+¿ TLA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT

BD KIESTRA LAB AUTOMATION BD KIESTRA¿ INOQULA+¿ TLA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT
Catalog Number 447213
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd kiestra¿ inoqula+¿ tla, there was misassociation of one accession number.No patient impact reported.The following information was provided by the initial reporter: "inoqula scanning ascession number incorrectly.Scanning (b)(6) and showing (b)(6).There were no adverse effects or results from the miss scanning.The operator was able to scan the samples manually and prevent the sample from being processed.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: this statement is to summarize the investigation of a complaint involving the bd kiestra inoqula tla.According to the information provided, the customer had reported that the inoqula 1 was scanning incorrectly.During the investigation, it was found that the inoqula scanner was not reading the accession number correctly.Instead of scanning (b)(6)., it was displaying (b)(6).The system support engineer (sse) logged into the system and restarted the kiestra lab automation (kla) services, and the customer restarted the laboratory information system (lis) services.The sse verified the lis communications, which were running without errors.Only this one sample was found to be scanned incorrectly.A root cause was not identified.There were no adverse effects or results from the scanning error.The operator was able to manually rescan the sample, which prevented the sample from being processed incorrectly.Following this action, no further issues were encountered.Based on the investigation, this case has been assessed as unconfirmed for a bd quality issue.No new trends, risks, or hazards were identified as a result of this complaint.The issue in this complaint does not require the initiation of a corrective and preventative action (capa).A design history record (dhr) review is not required for this complaint.The complaint was evaluated via other elements of the investigation.Bd quality will continue to closely monitor for trends associated with this issue.
 
Event or Problem Description
It was reported that while using bd kiestra¿ inoqula+¿ tla, there was misassociation of one accession number.No patient impact reported.The following information was provided by the initial reporter: "inoqula scanning ascession number incorrectly.Scanning (b)(6).There were no adverse effects or results from the miss scanning.The operator was able to scan the samples manually and prevent the sample from being processed.".

Brand Name
BD KIESTRA¿ INOQULA+¿ TLA
Common Device Name
MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT
Manufacturer (Section D)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten KY
Manufacturer (Section G)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten KY
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17476505
Report Number3010141591-2023-00004
Device Sequence Number7416311
Product Code JTC
UDI-Device Identifier00382904472139
UDI-Public00382904472139
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number447213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown